- 2020 SCCA National Solo Rules
- Cone Penalties 2-second penalty assessed per cone.
- Tire Penalties – Since events are run on the kart track the racing surface is well defined (versus using a large paved area such as a parking lot). All courses are designed so that a competitor’s car being driven in a controlled fashion will never need to leave the paved racing surface to complete a run. Cones are placed strategically so that the car will hit a cone if it leaves the racing surface. However, that may not always be the case so course workers who observe tires off of the racing surface will inform Timing & Scoring, which will assess a 1-second penalty for each tire off. Three or more tires off is a DNF; the run will be yellow flagged and the driver should slow their car and return to the grid area.
- Points. The BIHR SCCA region runs handicapped events, with each driver/car competing against all other entrants. Some cars are simply faster than others. To even the playing field a handicap is applied to each car based upon its classification. This handicap is referred to as an “index”, or “RTP index” (Racer’s Theoretical Performance). Going back in time, the index system was referred to as “PAX” (Professional Autocross). While PAX has been replaced with RTP the two are commonly referenced together (PAX/RTP) so that’s what we do. PAX/RTP indexes change every year based upon event results collected nationally. The current PAX/RTP indexes can be found here. A competitor’s lowest time from the morning heat is combined with their lowest time from the afternoon heat to establish total raw time. The index multiplier is applied to the total raw time to establish the total index time. The higher the index multiplier the faster the competitor needs to complete the course in order to be competitive with other drivers/cars. The competitor with the lowest total index time wins the event: 10,000 points. The remainder of the competitors are awarded points based upon their total index times as compared to the fastest total index time (for those interested the formula is: lowest index time /entrants’ index time * 10,000). Competitor points accumulate from event to event, and over the course of a normal PAX/RTP Championship season (12 events) the top 7 event point totals are combined to determine the points total for the season (so yes, you can have a bad day or even miss an event or two and still be in the hunt!). Should the season consist of less than 12 events then one half of the events plus one additional (or rounded up) will comprise the PAX/RTP Championship season (Ex.- only 9 events are held. One half of 9 is 4.5. Round up to 5. Top 5 are totaled, drop the 4 lowest finishes).
- Unless stated otherwise all events consist of a morning and afternoon heat. Each heat will consist of between 2 and 4 runs per driver.
- If time allows “fun runs” will be held immediately following the completion of the afternoon heat. Fun runs are timed, however, they do not factor into the calculation of event results. It’s just for fun! Cost: $3 per run or 2 runs for $5. Proceed immediately to Registration following the afternoon heat to sign up and pay. Cash only. Fun runs may be limited due to time constraints. YOU MUST ALREADY BE A REGISTERED DRIVER WITH A CAR THAT HAS ALREADY PASSED TECHNICAL INSPECTION TO PARTICIPATE.
- We strictly adhere to the following schedule:
7:00AM Gates open. 7:45AM Registration opened (until 8:30AM – minutes). 8:00AM Equipment/Course setup begins (until 9:00AM – 60-minutes). 9:00AM Driver’s meeting (General, Safety, Work Assignments). 9:30AM Heat 1 – Morning (until 10:45AM – 75-minutes). 10:45AM Heat 2 – Morning (until noon – 75-minutes). Noon Lunch (60-minutes). 1:00PM Heat 1 – Afternoon (until 2:15PM – 75-minutes). 2:15PM Heat 2 – Afternoon (until 3:30PM – 75-minutes). 3:30PM Fun Runs (optional, 30-minutes max. including registration). 4:00PM Event tear down (30-minutes). 4:30PM End of event. 5:00PM Main gate closed.
New to SCCA Solo?
- Autocross? What’s that? The basics on what Autocross is all about.
- Solo Technical Inspection 101: Before You Show Up The essentials required in order to pass technical inspection at an event.
- Helmets – Current helmet certification labels for Snell, ECE and FIA. Updated 11/2/2020 for 2021 season.
- All drivers and passengers must wear approved helmets.
- Closed toes shoes are required for all drivers and passengers.
- It can be sunny, it can be rainy, and there are no vendors. Bring sunscreen, tents, umbrellas, water/drinks, and food. No alcoholic beverages may be consumed during the event (drivers or spectators).